1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Just changed to Lantus and NovoRapid - Question

Discussion in 'Insulin' started by leeemerick, Dec 17, 2014.

  1. leeemerick

    leeemerick Type 2 · Well-Known Member

    Messages:
    100
    Likes Received:
    213
    Trophy Points:
    83
    Just today changed to Lantus and Novorapid.
    The DSN said to use difervent injection sites. Happy with tummy for novorapid but where to stick Lantus ?
    I'm not small, got a bit of weight on me but not really on my legs where she suggested injeciting. There's more fat on the inside of my thigh but is that a no go area?
    Also, can you inject through clothes? Or do I need drop trousers everytime?
     
  2. dtennant9

    dtennant9 Type 1 · Well-Known Member

    Messages:
    714
    Likes Received:
    777
    Trophy Points:
    133
    Maybe doesn't sound the nicest but I always injected my Lantus in my Bum.

    Supposedly has the slowest absorption rate.
     
    • Like Like x 7
  3. Robinredbreast

    Robinredbreast Type 1 · Oracle

    Messages:
    18,446
    Likes Received:
    27,582
    Trophy Points:
    298
    I use NovoRapid in legs, outer tummy area, and arms. Night time Levemir in buttocks, been doing this for 25 years and I haven't found any difficulties so far and I'm small build. Good luck

    RRB :)
     
    • Like Like x 6
  4. Robinredbreast

    Robinredbreast Type 1 · Oracle

    Messages:
    18,446
    Likes Received:
    27,582
    Trophy Points:
    298
    Edited, it's best not to inject through clothes, as it can blunt the needle, also the fibres from clothes can come off and germs/bacteria as well.
     
    • Like Like x 2
    #4 Robinredbreast, Dec 17, 2014 at 5:33 PM
    Last edited by a moderator: Dec 17, 2014
  5. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    The best place to inject Novo is the stomach and arms as it works fastest in these two sites, lantus is best injected in the legs and bum as it is more slowly absorbed in these areas.
     
    • Like Like x 2
  6. leeemerick

    leeemerick Type 2 · Well-Known Member

    Messages:
    100
    Likes Received:
    213
    Trophy Points:
    83
    Thanks guys.it's not the most pleasant mental image but ill give it a go. Don't want to risk hitting muscle!
     
  7. leeemerick

    leeemerick Type 2 · Well-Known Member

    Messages:
    100
    Likes Received:
    213
    Trophy Points:
    83
    Well ive injected into my a$$. Bit of a dull ache, feels quite strange! The lantus that is
     
  8. dtennant9

    dtennant9 Type 1 · Well-Known Member

    Messages:
    714
    Likes Received:
    777
    Trophy Points:
    133
    I used to get that a bit but generally subsided after a while.
     
  9. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    Make sure you inject it in the upper area of your bum, the following shows where insulin is best injected:

    http://www.bd.com/us/diabetes/page.aspx?cat=7001&id=7261
     
    • Like Like x 2
  10. leeemerick

    leeemerick Type 2 · Well-Known Member

    Messages:
    100
    Likes Received:
    213
    Trophy Points:
    83
    Tried in my thigh but made a right mess so sticking with the bum.
    I've noticed though I loose a bit of insulin when I inject after removing needle. Also it gets hard to push the plunger down for the full dose? It's getting harder the more my dose is increased.

    Also, I get this weird warm tingling feeling all over but mainly in my arms and hands. Kind of like a nicotine rush. Lasts about ten minutes...
     
    #10 leeemerick, Dec 26, 2014 at 8:45 PM
    Last edited by a moderator: Dec 26, 2014
  11. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278

    Not had the warm tingling feeling in the hands and arms before but I do get what they call Referred Pain, this is where you get some pain but not at the site where you are injecting..............crazy I know :rolleyes:

    Anyway, as to regards to the loss of insulin when removing the needle, make sure you leave the needle in the skin long enough, try counting to 12 slowly and then remove the needle, this should be enough time to allow the insulin to absorb, if it doesn't work then leave it in the skin longer, when you push on the plunger make sure you do so slowly, if the pen is getting hard to push down on then just change it as it may be faulty.
     
  12. leeemerick

    leeemerick Type 2 · Well-Known Member

    Messages:
    100
    Likes Received:
    213
    Trophy Points:
    83
    Thanks noblehead. I'll try injecting it slower. I have been counting to 10 so will try leaving it in for longer and see if it helps!
     
    • Like Like x 2
  13. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278

    It should work, however if you find that your still leaking insulin then ask to use longer needles, I would imagine you use the 4mm at the moment so a change to 6mm needles might make some difference.
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook